MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM915025
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization for the subarachnoid hemorrhage (sah) aneurysm, after the physician inserted the introducer sheath of a 1.5mm x 2.5cm galaxy g3 mini (glm915025, l11732) into the y connector and it was firmly fixed to the hub of the microcatheter, the physician attempted to deliver the wire.However, there was resistance felt between the complaint product and the delivery wire, the device was ¿stuck¿ due to the resistance.After that, the physician attempted to insert the compliant product to the sheath, however the complaint product did not come out from the distal end of the sheath introducer.Therefore, the complaint product was replaced with another product and the procedure completed safely.No excessive force had been applied to attempt to un-zip or re-zip the introducer.No further information was provided by hospital.One non-sterile galaxy g3 mini 1.5mm x 2.5cm was received inside of a pouch.The hub was inspected, and it was found with no damages on it.The dpu was inspected and it was found protruded from the introducer.The introducer was inspected, and it was found zipped and in good normal conditions.The re-sheating tool was inspected and it was found with no damages on it.Also, the marker band was found at 37cm from distal end and it was found within specification.The v-notch was inspected under microscope and it was found in good conditions.The rh was inspected under microscope and its was found with no damages on it, inside of the introducer.The embolic coil was inspected under microscope and its was found stretched.The embolic coil could not be able to pass through the introducer due the conditions of the received device (dpu protruded, coil stretched).A manufacturing record evaluation was performed for the finished device l11732 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil -impeded-in introducer¿ was confirmed due the embolic coil could not be able to pass through the introducer.The stretched condition appears to have been caused by excessive force and handling being applied to the device and may contribute to the failure as reported, however none of those can be conclusively determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Based on the information available for review, it is possible that procedural and handling factors may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization for the subarachnoid hemorrhage (sah) aneurysm, after the physician inserted the introducer sheath of a 1.5mm x 2.5cm galaxy g3 mini (glm915025, l11732) into the y connector and it was firmly fixed to the hub of the microcatheter, the physician attempted to deliver the wire.However, there was resistance felt between the complaint product and the delivery wire, the device was ¿stuck¿ due to the resistance.After that, the physician attempted to insert the compliant product to the sheath, however the complaint product did not come out from the distal end of the sheath introducer.Therefore, the complaint product was replaced with another product and the procedure completed safely.No excessive force had been applied to attempt to un-zip or re-zip the introducer.No further information was provided by hospital.Based on the device analysis of the device received, the embolic coil was found stretched.

Brand Name
GALAXY G3 MINI 1.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8889303
Report Number3008114965-2019-01134
Device Sequence Number10819693
Product Code KRD
UDI-Device Identifier10886704080121
UDI-Public10886704080121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberGLM915025
Device Lot NumberL11732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1